Jump to content
Melissa1

Melissa1: Zoloft withdrawal

Recommended Posts

Melissa1

HI all,

I am currently on day 11 of no zoloft.  I was pretty much on zoloft since I turned 16 ( 20 years), I went on it for depression but I believe it created me to have anxiety.  I have seen many psychiatrist and my GP and no one ever asked why I am on it still.  It was not until I started doing some research of my own the last few weeks because I have been increasing tired and my memory is so bad.  I found that the zoloft can cause memory loss and anxiety.  Since being off zoloft I have noticed a huge increase in energy along with my anixety decreasing.  Up until yesterday, I had little side effects.  Starting yesterday (day 10 of no zoloft) I have the WORST headache that will not go away.  I have tried ibuprofen, claritin, excedrin, magnesium fizz.  Anyone else have a similar story? If so, when will these headaches stop??? OR can you suggest something that will help?

Share this post


Link to post
ChessieCat

Hi Melissa and welcome to SA,

 

I'm really pleased that you have found SA before too much time had passed with your being off Zoloft.  What you are experiencing are withdrawal symptoms from reducing your drug too quickly.  When we take the drug our brain becomes physiologically dependent on it.  Not physically like caffeine or nicotine.  The only known way of reducing withdrawal symptoms is to reinstate the drug you have stopped or reduced.

 

SA recommends tapering a drug by no more than 10% of the current dose followed by a hold of about 4 weeks which allows the brain to adapt to not getting as much of the drug.

 

My own situation was that I reduced my Pristiq from 100mg to 50mg and suffered extreme cog fog for 3 weeks.  I then got to the point where I was unable to type, and being a professional typist made me realise that something was very wrong.  SA has suggested that I take extra Pristiq.  When I couldn't type I took extra and about 4 hours later I was able to type again and the cog fog was lifting.  I have since been tapering and am now down to 8mg.  As my dose got lower the side effects reduced.

 

Because you have been off for about 10 days you could try taking 3/4 of the last dose you were taking.  The Tips topic explains how to get the dose you need.

 

Why taper by 10% of my dosage?


Dr Joseph Glenmullen's WD Symptoms Checklist

 

About reinstating and stabilizing to reduce withdrawal symptoms (please carefully read Post #1)

 

Tips for tapering off Zoloft (sertraline)

 

These helped me to understand what is happening:

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

This is your own Intro topic where you can ask questions and journal your progress.


Being very patient.  I'll get there - slowly.  ETA mid 2021

ADs:  25 years - 1 unknown, Prozac (caused muscle weakness), Zoloft/sertraline; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after)

Pristiq:  50mg 2012, 100mg beg 2013 (mild Serotonin Toxicity)

Began tapering Oct 2015  Current from 17 Oct 2020:  Pristiq 0.56 mg (compounded + liquid)

My tapering program

My Intro (goes to my tapering graph)

My website - includes my brief history + links to videos & information on the web

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Share this post


Link to post
Melissa1

Thank you for your reply.  12 days ago was my last day without zoloft, prior to that I was on 12.5 mg for 3 weeks.  Each time I weaned, I felt light headed for a couple days, but then felt fine.I have had no other symptoms besides an awful headache.  So you are suggesting that I go to abut 10mg for  4 weeks?  If so, how do I do that with a pill cutter? The smallest zoloft pill form is 25mg.  

Thanks!

 

Share this post


Link to post
ChessieCat

Please read post #1 of the Tips for Tapering Zoloft topic.  You can dissolve the tablet in water and then measure your dose.  If you use 25mL of water for a 25mg tablet each 1mL of liquid will be 1mg of dose.  You can keep the remainder in the fridge for the next day. 


Being very patient.  I'll get there - slowly.  ETA mid 2021

ADs:  25 years - 1 unknown, Prozac (caused muscle weakness), Zoloft/sertraline; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after)

Pristiq:  50mg 2012, 100mg beg 2013 (mild Serotonin Toxicity)

Began tapering Oct 2015  Current from 17 Oct 2020:  Pristiq 0.56 mg (compounded + liquid)

My tapering program

My Intro (goes to my tapering graph)

My website - includes my brief history + links to videos & information on the web

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy